Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 52, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 21, 2019, 9:29 PM CDT for 5 counties in Tennessee. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2019, 9:29 PM CDT (02:29 UTC)
- Expired
- Jun 21, 2019, 10:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Bledsoe County, TN, Hamilton County, TN, Meigs County, TN, Rhea County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 5:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2148 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 21.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 8:53 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 21, 8:53 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Morristown TN 953 PM EDT Fri Jun 21 2019 .DISCUSSION... Large bowing MCS continues to work east across Middle TN and southcentral/southeast KY this evening. Out ahead, a warm front and consequent swly moisture advection continue to move into the TN Valley at this time. Thus, am expecting continued elevated CAPE levels regionwide, with the most unstable regions along/west of the I75 corridor tonight. The primary threat tonight will be damaging winds along/ahead of the passing MCS, some gusts as high as 60-70mph are expected. Also, backed flow out ahead of the front could enhance localized llv helicity, therefore a few embedded tornadoes cannot be ruled out. All said, looking at a stormy night across east TN and southwest VA/NC with timing as follows. Latest HRRR runs favor intrusion of the bowing line across the Plateau by 11PM, then moving east/southeast approaching the I75 corridor by around midnight, before moving further east across the I81 corridor into the foothills/mountains closer to the 2AM timeframe. Severe Thunderstorm Watch 419 continues through 2AM. As for the fcst, tweaked pops to align with current coverage westward, as well as latest CAMPOP trends over the next 3-4 hours. No other sig changes needed/made with this update. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 73 90 73 89 / 80 50 30 30 Knoxville McGhee Tyson Airport, TN 70 87 70 87 / 80 50 50 50 Oak Ridge, TN 70 87 70 87 / 80 50 50 30 Tri Cities Airport, TN 63 82 65 83 / 80 50 60 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && CDG
Hazardous weather outlook, Jun 21, 5:57 PM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 657 PM EDT Fri Jun 21 2019 NCZ060-061-TNZ014>018-037>047-070-073-074-VAZ001-002-005-006-008- 222300- Cherokee-Clay-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Union- Grainger-Hamblen-Northwest Cocke-Cocke Smoky Mountains- Northwest Greene-Southeast Greene-Washington-Unicoi- Northwest Carter-Southeast Carter-Jefferson-North Sevier- Sevier Smoky Mountains-Lee-Wise-Scott-Russell- 657 PM EDT Fri Jun 21 2019 This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Tonight An area of thunderstorms will move southeast into East Tennessee tonight. There is a marginal risk of severe thunderstorms, generally east of I-75. The primary hazard will be damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday ...Strong to severe storms possible at times through the weekend.... Additional thunderstorms are expected during the afternoon hours Saturday and additional thunderstorms may be possible Saturday night into Sunday. Some of these storms could be strong to severe. The primary hazard will be damaging winds with a localized threat for large hail. Heavy rainfall will be likely with thunderstorms which may produce localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight and Saturday. Please report severe weather or severe weather damage to us at www.weather.gov/mrx/SpotterReports/. TNZ012-013-035-036-067>069-071-072-081>087-098>102-222300- Scott-Campbell-Morgan-Anderson-Roane-Loudon-Knox-Northwest Blount- Blount Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-McMinn- Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk- 657 PM EDT Fri Jun 21 2019 /557 PM CDT Fri Jun 21 2019/ This Hazardous Weather Outlook is for portions of east Tennessee. .DAY ONE...Tonight ...Severe Thunderstorm Watch in effect until 2 AM EDT Saturday... An area of thunderstorms will move southeast into East Tennessee tonight. The severe thunderstorm risk will be highest across the Cumberland Plateau and Tennessee Valley, generally west of Interstate 75. The primary hazard will be damaging winds with localized gusts up to 70 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday ...Strong to severe storms possible at times through the weekend.... Additional thunderstorms are expected during the afternoon hours Saturday and additional thunderstorms may be possible Saturday night into Sunday. Some of these storms could be strong to severe. The primary hazard will be damaging winds with a localized threat for large hail. Heavy rainfall will be likely with thunderstorms which may produce localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight and Saturday. Please report severe weather or severe weather damage to us at www.weather.gov/mrx/SpotterReports/.
In the hours before
Special weather statement, Jun 21, 9:03 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Morristown TN
1003 PM EDT Fri Jun 21 2019
TNZ016-039-042>044-220245-
Washington TN-Hamblen TN-Northwest Greene TN-Southeast Greene TN-
Hawkins TN-
1003 PM EDT Fri Jun 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAWKINS...CENTRAL
WASHINGTON...GREENE AND NORTHEASTERN HAMBLEN COUNTIES UNTIL 1045 PM
EDT...
At 1003 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Russellville, or 11 miles west of Greeneville,
moving east at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Johnson City, Greeneville, Jonesborough, Tusculum, Midway, Mosheim,
Bulls Gap, Baileyton, Leesburg, Chucky, Limestone, Romeo, Telford,
Avondale, Embreeville, St. Clair, Camp Creek, Mohawk and Davy
Crockett Birthplace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3623 8236 3616 8242 3615 8252 3610 8259
3608 8258 3604 8260 3607 8263 3604 8269
3610 8308 3614 8315 3615 8317 3636 8316
3630 8233 3629 8233
TIME...MOT...LOC 0203Z 274DEG 39KT 3617 8303
JLBThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:03 PM CDT | Special Weather Statement | MRX | Greene, Washington | 42 min |
| Jun 21, 9:17 PM CDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 58 min |
| Jun 21, 9:32 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 58 min |
| Jun 21, 9:45 PM CDT | Severe Thunderstorm Warning | MRX | Roane | 45 min |
| Jun 21, 9:53 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell | 37 min |
| Jun 21, 10:11 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, McMinn, Meigs, Monroe, Roane | 64 min |
| Jun 21, 10:15 PM CDT | Severe Thunderstorm Warning | MRX | Claiborne, Knox, Union | 45 min |
| Jun 21, 10:19 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox | 41 min |
| Jun 21, 10:25 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Monroe, Polk and 1 more | 65 min |
| Jun 21, 10:37 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Claiborne, Grainger, Hancock, Jefferson, Knox and 1 more | 38 min |
| Jun 21, 10:46 PM CDT | Areal Flood Advisory | MRX | Meigs, Rhea, Roane | 3 hr |
| Jun 21, 10:55 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hancock, Hawkins and 2 more | 50 min |
| Jun 21, 11:04 PM CDT | Severe Thunderstorm Warning | MRX | Monroe, Polk | 56 min |
| Jun 21, 11:26 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Unicoi, Washington | 49 min |
| Jun 21, 11:35 PM CDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 55 min |
| Jun 22, 12:08 AM CDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Washington | 56 min |
| Jun 22, 9:24 AM CDT | Special Weather Statement | MRX | Campbell, Claiborne, Scott | 66 min |
| Jun 22, 10:05 AM CDT | Special Weather Statement | MRX | Anderson, Campbell, Claiborne, Grainger, Morgan, Scott and 1 more | 55 min |
| Jun 22, 10:55 AM CDT | Special Weather Statement | MRX | Anderson, Knox, Loudon, Morgan, Roane, Union | 65 min |
| Jun 22, 11:06 AM CDT | Special Weather Statement | MRX | Cocke, Grainger, Greene, Hamblen, Jefferson | 54 min |
| Jun 22, 11:44 AM CDT | Special Weather Statement | MRX | Blount, Loudon, McMinn, Meigs, Monroe, Polk and 2 more | 61 min |
| Jun 22, 12:09 PM CDT | Special Weather Statement | MRX | Cocke | 51 min |
| Jun 22, 12:41 PM CDT | Special Weather Statement | MRX | McMinn, Monroe, Polk | 64 min |
| Jun 22, 1:33 PM CDT | Special Weather Statement | MRX | Polk | 42 min |
| Jun 22, 6:04 PM CDT | Special Weather Statement | MRX | Marion | 41 min |
| Jun 22, 6:23 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 52 min |
| Jun 22, 6:49 PM CDT | Special Weather Statement | MRX | Hamilton | 26 min |
| Jun 22, 6:57 PM CDT | Special Weather Statement | MRX | Polk | 48 min |
| Jun 21, 11:53 PM CDT | Severe Thunderstorm Warning | MRX | Clay | 22 min |
| Jun 22, 1:27 PM CDT | Special Weather Statement | MRX | Cherokee | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.